Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 260, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 7, 2014, 2:34 AM CDT for Texas County, Wright County, Missouri. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 2:34 AM CDT (07:34 UTC)
- Expired
- Oct 7, 2014, 3:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 2:50 AM CDT | HAIL 0.5 | Houston, MO | DIME SIZE HAIL COVERING THE GROUND |
| Oct 7, 2:50 AM CDT | HAIL 1.5 | Bucyrus, MO | |
| Oct 7, 3:10 AM CDT | HAIL 1 | 4 Ssw Houston, MO | ESTIMATED WIND GUSTS OF 50 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS53 KSGF 070734
SVRSGF
MOC215-229-070830-
/O.NEW.KSGF.SV.W.0260.141007T0734Z-141007T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 330 AM CDT
* AT 232 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
HOUSTON...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARROLL...BENDAVIS...BUCYRUS...CLEAR SPRINGS...ELK CREEK...EUNICE...
EXTREME SOUTHWESTERN FORT LEONARD WOOD...GRAFF...HARTSHORN...
HAZELTON...HOUSTON...HUGGINS...MANES...PINE CREST...PLATO...
PRESCOTT...RAYMONDVILLE...ROBY...SIMMONS...SOLO...SUCCESS...
SUMMERSVILLE AND YUKON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3704 9169 3705 9185 3734 9245 3748 9236
3747 9231 3748 9225 3761 9224 3761 9217
3735 9165 3710 9165
TIME...MOT...LOC 0734Z 293DEG 29KT 3732 9206
HAIL...1.00IN
WIND...60MPH
$$
WISE2 follow-up statements
527
WWUS53 KSGF 070751
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CDT TUE OCT 7 2014
MOC215-229-070830-
/O.CON.KSGF.SV.W.0260.000000T0000Z-141007T0830Z/
TEXAS MO-WRIGHT MO-
251 AM CDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WRIGHT AND TEXAS COUNTIES UNTIL 330 AM CDT...
AT 249 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
HOUSTON...AND MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARROLL...BENDAVIS...BUCYRUS...CLEAR SPRINGS...ELK CREEK...EUNICE...
EXTREME SOUTHERN FORT LEONARD WOOD...GRAFF...HARTSHORN...HAZELTON...
HOUSTON...HUGGINS...MANES...PINE CREST...PLATO...PRESCOTT...
RAYMONDVILLE...ROBY...SIMMONS...SOLO...SUCCESS...SUMMERSVILLE AND
YUKON.
THERE IS A SECOND STORM NEAR THE CITY OF HOUSTON CAPABLE OF QUARTER
SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3704 9169 3705 9185 3734 9245 3748 9236
3747 9231 3748 9225 3761 9224 3761 9217
3735 9165 3710 9165
TIME...MOT...LOC 0750Z 291DEG 23KT 3734 9214
HAIL...1.50IN
WIND...60MPH
$$
WISE389
WWUS53 KSGF 070809
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 AM CDT TUE OCT 7 2014
MOC215-229-070830-
/O.CON.KSGF.SV.W.0260.000000T0000Z-141007T0830Z/
TEXAS MO-WRIGHT MO-
309 AM CDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WRIGHT AND TEXAS COUNTIES UNTIL 330 AM CDT...
AT 308 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HOUSTON...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARROLL...BENDAVIS...BUCYRUS...CLEAR SPRINGS...ELK CREEK...EUNICE...
GRAFF...HARTSHORN...HOUSTON...HUGGINS...MANES...PINE CREST...PLATO...
RAYMONDVILLE...SIMMONS...SOLO...SUCCESS...SUMMERSVILLE AND YUKON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3705 9169 3705 9185 3734 9245 3748 9236
3747 9233 3748 9225 3752 9224 3735 9165
3709 9165
TIME...MOT...LOC 0810Z 307DEG 39KT 3722 9196
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 11:43 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 6, 11:43 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1143 PM CDT Mon Oct 6 2014 .UPDATE... Issued at 1138 PM CDT MON OCT 6 2014 Best area of precipitation has shifted to the east and was now stretching from central into south central MO. No lightning associated with this activity right now, but would not rule out an isolated strike or two. Have increased the overnight pops across the eastern CWA to account for the better coverage. Bases are pretty high, but solid area of returns on radar should be enough to measure at least a hundredth. && .SHORT TERM...(This Evening through Tuesday) Issued at 221 PM CDT MON OCT 6 2014 An upper level trough was beginning to move across the region with a few surface trough moving east along the flow. Showers and an few thunderstorms had already developed across portions of central and eastern Missouri as a result. As the evening progresses the combination of a low level jet and the an upper level jet moving across the region will allow for a bit more coverage with showers and storms potentially making it as far westward as the Highway 65 corridor. Moisture, instability and overall lift with this system will limit the strength of any convection significantly. No strong/severe storms are expected as a result. The activity will continue through the overnight hours into early Tuesday morning before shifting east of the region by mid morning. A transient area of high pressure will filter into the area for the rest of the day Tuesday as the upper flow begins to flatten across the plains. .LONG TERM...(Tuesday Night through Monday) Issued at 221 PM CDT MON OCT 6 2014 As the upper flow flattens a weak upper level shortwave ridge will swing into the plains. This will allow a warm front to lift north into southern Missouri. Models have been rather consistent in time and position with stalling the front along the Interstate 44 corridor by Wednesday evening. The southerly winds will bring warmer temperatures and more moisture into the region as well. As the warm front stalls, the upper level flow will begin to transitions back towards northwesterly flow. This combination of increase moisture, a stalled front, any upper level shortwaves that move through the northwesterly flow aloft and low level jet interaction would act to develop showers and thunderstorms across the region. Again, models are being fairly similar with regards to the placement and amounts of precipitation development across the region. Models bring an area of rain into the region late Wednesday evening and continue precipitation through Friday and into early Saturday morning. There will be the possibility for a few strong storms across the area as good isentropic lift will aid in lift across the region. Showers will then linger through the weekend, mainly across extreme southern Missouri and the Mark Twain forest region. another upper trough will then try to deepen across the plains early next week and bring the potential for additional rain chances to start next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1138 PM CDT MON OCT 6 2014 Showers have shifted to the east of the terminals this evening and not expecting much to occur at SGF/JLN/BBG for the remainder of the night. Will include VCSH at the SGF terminal for a few hours at the onset of the 06z tafs, but will keep mention out of JLN/BBG. Still will have LLWS in for the overnight hours at the terminals and some mid level cloud cover, but remain in VFR through the period. Winds should veer back to the northwest behind the shortwave. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Lindenberg SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
Hazardous weather outlook, Oct 6, 7:51 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 751 PM CDT MON OCT 6 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 751 PM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... A WEAK DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT AND MAY PRODUCE AN ISOLATED THUNDERSTORM OR TWO FOR AREAS NORTHEAST OF A PITTSBURG KANSAS TO BRANSON LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR MULTIPLE ROUNDS OF THUNDERSTORMS LATE WEDNESDAY THROUGH SATURDAY WITH A SLOW MOVING FRONT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Oct 7, 2:11 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT TUE OCT 7 2014
MOZ070-070745-
PULASKI MO-
211 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI COUNTY UNTIL 245 AM
CDT...
AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SWEDEBORG...OR 5 MILES
NORTHWEST OF WAYNESVILLE...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CROCKER...DEVIL'S ELBOW...LAQUEY...
NORTHERN FORT LEONARD WOOD...OZARK SPRINGS...RICHLAND...ST. ROBERT...
SWEDEBORG AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 146 AND 168 WILL ALSO BE IMPACTED
BY THIS STORM.
PEOPLE IN PULASKI COUNTY...INCLUDING WAYNESVILLE AND ST. ROBERT...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 3798 9202 3771 9202 3764 9204 3780 9241
3799 9240
TIME...MOT...LOC 0711Z 288DEG 41KT 3787 9225
WISESpecial weather statement, Oct 7, 2:17 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT TUE OCT 7 2014
MOZ081-082-092-070815-
LACLEDE MO-TEXAS MO-WRIGHT MO-
217 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WRIGHT...
SOUTHEASTERN LACLEDE AND TEXAS COUNTIES UNTIL 315 AM CDT...
AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COMPETITION...OR 17 MILES SOUTHEAST OF
LEBANON...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL...AND WINDS 40 TO
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BENDAVIS...BUCYRUS...COMPETITION...ELK
CREEK...EUNICE...FALCON...HAZELTON...HOUSTON...HUGGINS...LICKING...
LYNCHBURG...MANES...PLATO...PRESCOTT...RAYMONDVILLE...ROBY...
SIMMONS...SOLO...SUCCESS AND YUKON.
PEOPLE IN NORTHEASTERN WRIGHT...SOUTHEASTERN LACLEDE AND TEXAS
COUNTIES...INCLUDING HOUSTON AND RAYMONDVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3707 9175 3705 9170 3745 9255 3762 9248
3754 9175 3743 9176
TIME...MOT...LOC 0717Z 287DEG 46KT 3751 9239
WISESpecial weather statement, Oct 7, 2:23 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 AM CDT TUE OCT 7 2014
MOZ081-070800-
LACLEDE MO-
223 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE COUNTY UNTIL 300 AM
CDT...
AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELDRIDGE...OR 9 MILES NORTH OF
LEBANON...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE DRY KNOB...ELDRIDGE...LEBANON...SLEEPER
AND STOUTLAND.
INTERSTATE 44 BETWEEN MILE MARKERS 122 AND 143 WILL ALSO BE IMPACTED
BY THIS STORM.
PEOPLE IN LACLEDE COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3787 9261 3780 9256 3780 9254 3783 9249
3783 9241 3771 9241 3764 9225 3757 9258
3774 9286 3790 9279 3790 9273
TIME...MOT...LOC 0723Z 289DEG 33KT 3779 9271
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:11 AM CDT | Special Weather Statement | SGF | Pulaski | 34 min |
| Oct 7, 2:17 AM CDT | Special Weather Statement | SGF | Texas | 58 min |
| Oct 7, 2:23 AM CDT | Special Weather Statement | SGF | Laclede | 37 min |
| Oct 7, 2:30 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
| Oct 7, 2:39 AM CDT | Special Weather Statement | SGF | Dent | 66 min |
| Oct 7, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 54 min |
| Oct 7, 3:18 AM CDT | Areal Flood Advisory | SGF | Howell, Laclede, Oregon, Shannon, Texas, Wright | 6 hr |
| Oct 7, 3:24 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 35 min |
| Oct 7, 3:33 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
| Oct 7, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.